Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 6, NWS Austin/San Antonio, TX

March 15, 202522 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Mar 15, 2025, 1:51 AM CDT for 22 counties in Texas. It took effect at Mar 15, 2025, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2025, 1:51 AM CDT (06:51 UTC)
In effect from
Mar 15, 2025, 10:00 AM CDT
Expired
Mar 15, 2025, 7:00 PM CDT
In force
9 hr
Issued by
NWS Austin/San Antonio, TX
All 22 counties

Atascosa County, TX, Bandera County, TX, Bexar County, TX, Blanco County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Guadalupe County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 110 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 6.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5421 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

647 
WWUS74 KEWX 150651
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
151 AM CDT Sat Mar 15 2025

TXZ171-183>190-202>207-217>222-228-160000-
/O.NEW.KEWX.WI.Y.0006.250315T1500Z-250316T0000Z/
Llano-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-
Blanco-Kinney-Uvalde-Medina-Bexar-Comal-Guadalupe-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Dimmit-
Including the cities of Boerne, Kerrville, Eagle Pass,
Pleasanton, Seguin, Leakey, Pearsall, Carrizo Springs,
Fredericksburg, Llano, Crystal City, Blanco, San Antonio, Del
Rio, Hondo, Floresville, Rocksprings, Brackettville, Uvalde,
Karnes City, New Braunfels, and Bandera
151 AM CDT Sat Mar 15 2025

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS 
EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...The western 2/3 of South-central Texas.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MO
1 follow-up statement
328 
WWUS74 KEWX 151938
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
238 PM CDT Sat Mar 15 2025

TXZ171-183>190-202>207-217>222-228-160000-
/O.CON.KEWX.WI.Y.0006.000000T0000Z-250316T0000Z/
Llano-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-
Blanco-Kinney-Uvalde-Medina-Bexar-Comal-Guadalupe-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Dimmit-
Including the cities of Fredericksburg, Eagle Pass, Crystal City,
Karnes City, Brackettville, Del Rio, Pearsall, Leakey, Blanco,
Hondo, Uvalde, Carrizo Springs, Floresville, Rocksprings, New
Braunfels, Seguin, Pleasanton, Boerne, San Antonio, Kerrville,
Bandera, and Llano
238 PM CDT Sat Mar 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...A portion of south central Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 15, 1:06 AM CDT, 45 minutes earlier.

Area forecast discussion, Mar 15, 1:06 AM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
106 AM CDT Sat Mar 15 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Saturday night)
Issued at 235 PM CDT Fri Mar 14 2025

- Red Flag Warning in affect for the entire area through 9pm
  Saturday.

- Critical fire weather, breezy, and dry conditions across the area
Saturday.

Looking at current visible satellite this afternoon one can clearly
see lee cyclogenesis occurring over the TX panhandle. This low has
been responsible for numerous strong gust with both Amarillo and
Lubbock ASOS sites recording wind gusts of 83 and 81mph
respectively. These same winds occurring up there are forecast to
make there way down to our area as a dryline/pacific front attached
to said cyclone is draped across the area. This dryline/front combo
is responsible for giving us a bump in winds this afternoon until
around sunset when winds should relax and decouple slightly with the
loss of daytime heating. The early lowering of winds will again
allow for some pooled moisture to be triggered into isolated showers
and storms over what's left of the stalling dry-line/Pacific front.
Nevertheless, the Wednesday convection was more robust than what
most of model data was able to grapple with, so decided to keep pops
around 10-30% coverage mainly east of AUS. This setup, again, could
lead to a strong storm or two with hail being the main concern.
Regardless most areas should stay dry and a Red Flag Warning remains
in effect until 9pm this evening for counties along and west of the
I-35 Corridor into the Winter Garden and Edwards Plateau. Temps look
to stay elevated in the 50s overnight.

For Saturday we are expecting a very breezy and once again critical
fire weather day. Such that we have gone ahead and issued a Red Flag
Warning for the entire forecast area from 10am to 9pm tomorrow. With
the jet moving overhead through the overnight this will cause winds
to really ramp up tomorrow. A wind advisory may be needed but will
hold off for now since our current wind advisory is still in affect.
Similarly would like to look at more model guidance before pulling
the trigger on a wind advisory. Temps Saturday wont be nearly as
warm as todays with most areas seeing a 10 degree drop from today,
meaning highs in the low 80s and even upper 70s in the Hill Country
compared to the low and even upper 90s most areas experienced today.
Winds should decouple and begin to relax come Saturday evening as
the humidity values look to recover somewhat as well with most areas
recovering to around 50%. Lows are forecast to be in the lower to
upper 40s for most areas.

&&

.LONG TERM...
(Sunday through Friday)
Issued at 235 PM CDT Fri Mar 14 2025

Key Messages...

- Critical fire weather Monday and Wednesday, otherwise elevated to
near critical fire weather

- Unseasonably warm temperatures prevail through mid-week with no
  chances of rain

Dry and warm conditions are expected with periods of gusty wind.
This will mainly lead to fire weather concerns through the extended
period.

A departing upper level trough and surface high pressure are seen
Sunday with clear skies and much lighter wind than previous days.
Even with this lighter northerly wind, extremely dry conditions
persist over all of South Central Texas allowing for at least
elevated fire weather conditions Sunday afternoon with highs from
the upper 70s to mid 80s.

High pressure slides to the east Monday with southerly flow
returning over the region. While this will eventually bring more
moisture into the area, its relatively slow to do so allowing for
minimum afternoon humidities to again drop into the teens and low
20s. A developing surface low increases the pressure gradient across
the area with southerly wind around 15-20 mph and gusts to 30 mph
leading to another day of near critical or critical fire weather
conditions. Expect some clouds to develop overnight Monday into
Tuesday with the increasing moisture. Winds stay breezy Tuesday, but
mainly over the eastern half of the area where humidity will be
highest during the day. Highs warm into the low 80s east to the low
to mid 90s west Tuesday afternoon.

Another dry Pacific front arrives the middle of next week. This
continues the fire weather plagued forecast as extremely dry
conditions return with gusty northwesterly wind. Expect another
critical fire weather day Wednesday with dry conditions persisting
through Thursday. Return flow Friday looks to bring back some
moisture to the area.

&&

.AVIATION...
(06Z TAFS)
Issued at 1248 AM CDT Sat Mar 15 2025

MVFR/VFR ceilings are circling around AUS with typical low stratus to
the east and a dust layer making up a cig to the NW. Most of the
period should be VFR, and the dust layer should remain higher up
farther south over SAT/SSF. Winds and shifting to more northerly and
NW along I-35 as the moist prefrontal layer slowly retreats east.
There is still a low chance an isolated storm forms just east of the
I-35 VCNTYs, but no impacts are expected. After 14Z strong winds will
be gusting up to 40 KT around DRT with some gusts over 30 KT still
possible around I-35. The winds should subside after 00Z and continue
to lighten for the rest of the TAF period.

&&

.FIRE WEATHER...
Issued at 235 PM CDT Fri Mar 14 2025

- Red Flag Warning remains in effect until 9pm tonight

- Red Flag Warning in effect 10am-9pm for critical fire weather
conditions Saturday

- Critical to near critical fire conditions continue into next week

Critical fire weather conditions are occurring near the I-35 corridor
west to the Rio Grande. Sustained winds 15 to 25 mph with gusts near
35 mph coinciding with RH values of 5 to 15 percent have been
observed in these areas along the I-35 corridor west to the Rio
Grande, where a Red Flag Warning is still in effect. Wind speeds are
forecast to diminish this evening, with temporary moisture recovery
east of I-35.

Fire weather conditions are likely to be critical again Saturday
across the area following another Pacific front/Dryline combo. West-
northwest winds of 20 to 30 mph with gusts up to 45 mph will develop
as a secondary axis of wind is expected to shift south into the
region. Similar to Friday, the minimum relative humidity levels,
will bottom out below 20%, and this is likely for all counties. Thus
a Red Flag Warning has been issued and goes into affect 10am until
9pm tomorrow.

Minimum humidity values will remain low for most of the area on
Sunday through next week. Strong winds will return Monday through
Wednesday resulting in Critical Fire Weather conditions once more.
Beyond Wednesday we could be looking at the possibility for near
critical fire weather conditions yet again though winds do not look
quite as strong as on Monday, Tuesday, and Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              47  78  48  82 /   0   0   0   0
Austin Bergstrom Intl Airport  47  78  45  82 /   0   0   0   0
New Braunfels Muni Airport     47  81  46  84 /   0   0   0   0
Burnet Muni Airport            44  77  44  82 /   0   0   0   0
Del Rio Intl Airport           50  83  48  88 /   0   0   0   0
Georgetown Muni Airport        45  78  46  82 /   0   0   0   0
Hondo Muni Airport             45  82  44  85 /   0   0   0   0
San Marcos Muni Airport        46  79  44  82 /   0   0   0   0
La Grange - Fayette Regional   46  77  45  82 /   0   0   0   0
San Antonio Intl Airport       49  81  48  84 /   0   0   0   0
Stinson Muni Airport           49  82  47  85 /   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
&&

Short-Term...CJM
Long-Term...27
Aviation...18

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 1:59 AM CDTSpecial Weather StatementEWXLee46 min
Mar 15, 2:10 AM CDTSevere Thunderstorm WarningEWXLee35 min
Mar 15, 2:18 AM CDTSpecial Weather StatementEWXBastrop42 min
Mar 15, 2:35 AM CDTSevere Thunderstorm WarningEWXBastrop, Lee, Travis, Williamson40 min
Mar 15, 3:12 AM CDTSpecial Weather StatementEWXWilliamson33 min

Nearby

Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.